Post transplant, drug withdrawal symptoms?

Hi. Its been nearly 6 months now since my transplant. I was having kidney problems so reducing tacrolimus, ( since Tuesday on 0.5 mg twice a day ) , whilst moving to sirolimus. Also on Tuesday the prednisoline, which has been gradually reduced to 5 mg was withdrawn. I was really pleased but on Wednesday got the shakes headache, tiredness, a bit of pain in liver area & generally felt a bit unwell. Is this normal following the withdrawal of pred? Anyone experienced this & if so how long does it take for the body to recover?

4 Replies

  • Hi Bill, I think drug reactions are not uncommon and I had a few in my first year post transplant as adjustments were made to doses but they do settle down. I have been on the same drug regime now for two years (I am 3 years post transplant) and have no reactions at the moment. Always worth a quick phone call or email to your post transplant nurse, however. Best wishes


  • Hi, haven't had transplant but was on Prednisolone for 3 months. On stopping had terrible shakes (whole body) and headache. Had to go back on Prednisolone and cut down more slowly until on a quarter 5mg tablet a day. Agree with Mike worth a call just to check. Best wishes, A

  • Yes common with prednisolone withdrawal. The pred has been suppressing your adrenal glands and now your body has to kick start them again. You can either tough it out, or probably a better option, go back to your doctor and ask for some 1mg tablets so you can withdraw more slowly, 1mg at a time over a few weeks.

  • Thank you so much for all your advice. Nice to know you are not on your own. Feel better today, am eating properly & pain reduced but will definitely give the liver nurse a ring if the pain doesn't go altogether. Cheers.

You may also like...